Texas, 2005

Damaging Wind in Texas, August 10, 2005

August 10, 2005 · NWS EWX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 10, 2:44 PM CST, 4 hours 41 minutes earlier.

Area forecast discussion, Aug 10, 2:44 PM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 PM CDT WED AUG 10 2005

.DISCUSSION...
UPPER LOW OVER NORTHEAST MEXICO WILL CONTINUE TO SLOWLY DRIFT
SOUTHWEST-WARD. WENT WITH RAIN LIKELY TONIGHT IN THE HILL COUNTRY
AND ALONG THE EDWARDS PLATEAU AS IT IS EXPECTED THAT ANOTHER ROUND
OF RAIN WILL OCCUR OVERNIGHT. DUE TO ALREADY SATURATED GROUNDS AND
VERY LIMITED INSOLATION THROUGHOUT TODAY...A FLASH FLOOD WATCH
WILL BE IN EFFECT FOR THE COUNTIES ALONG AND SOUTH OF I-10 AND
WEST OF I-35 UNTIL 7 AM THURSDAY. ALTHOUGH WE ARE EXPECTING
RAINFALL TOTALS TO AVERAGE NEAR ONE HALF OF AN INCH...LOCALLY
HEAVY DOWNPOURS WILL STILL HAVE THE CAPABILITY TO PRODUCE CLOSE TO
3 INCHES OF RAINFALL BEFORE MORNING.

DECIDED TO DECREASE THURSDAYS MAX TEMPS IN THE NORTHERN HALF OF
THE CWA BY ABOUT 3-4 DEGREES DUE TO CONTINUED GROUND MOISTURE AND
LINGERING CLOUDS. PUT IN AREA-WIDE POPS OF 20 PERCENT WITH 30S FOR
THE COUNTIES ALONG AND WEST OF HIGHWAY 83.

IN THE EXTENDED...A GENERAL DRYING TREND WILL START ON FRIDAY AND
PERSIST THROUGH SUNDAY. BY SUNDAY AFTERNOON AND EVENING...A RIDGE
OVER THE NORTHEASTERN GULF WILL HELP TO USHER IN ADDED MOISTURE
AIDING THE RETURN OF SEA-BREEZE CONVECTION IN OUR SOUTHEASTERN
COUNTIES. BY TUESDAY...THE RIDGE WILL SHIFT BACK WESTWARD
DAMPENING POPS BACK TO 20S IN THE EAST. TEMPS WILL MAKE A RETURN
TO MID-AUGUST NORMALS BY LATE FRIDAY AND CONTINUE THROUGH THE REST
OF THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  93  74  96 /  60  20  10  10
AUSTIN BERGSTROM INTL AIRPORT  73  93  73  96 /  60  20  10  10
DEL RIO INTL AIRPORT           77  95  77  97 /  60  30  10  10
SAN ANTONIO INTL AIRPORT       74  92  76  96 /  60  20  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR COUNTIES SOUTH OF I-10
AND WEST OF I-35.

&&

25/18
Hazardous weather outlook, Aug 10, 4:42 AM CST, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
542 AM CDT WED AUG 10 2005

TXZ171>173-183>194-202>209-217>225-228-101040-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
542 AM CDT WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY WITH LOCALLY
HEAVY RAINFALL MAINLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR
AND ACROSS THE EASTERN HILL COUNTRY. SOME OF THESE STORMS COULD
PRODUCE FLASH FLOODING AS GROUND CONDITIONS RAPIDLY BECOME SATURATED
AND PRODUCE RUNOFF FROM PREVIOUS RAINFALL. A FLASH FLOOD WATCH HAS
BEEN ISSUED FOR THIS AREA TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

In the hours before

Local storm report, Aug 10, 2:09 PM CST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
309 PM CDT WED AUG 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     FLOOD            KERRVILLE               30.04N 99.14W
08/10/2005                   KERR               TX   CO-OP OBSERVER

            MINOR STREET FLOODING THROUGHOUT THE CITY OF KERRVILLE.
            BARRICADES UP ON HILL COUNTRY DRIVE NEAR SIDNEY BAKER
            STREET.

0230 PM     FLOOD            UTOPIA                  29.62N 99.53W
08/10/2005                   UVALDE             TX   LAW ENFORCEMENT

            HIGHWAY 187 NORTH OF UTOPIA CLOSED.

0230 PM     FLOOD            10 N KNIPPA             29.44N 99.63W
08/10/2005                   UVALDE             TX   LAW ENFORCEMENT

            HIGHWAY 127 CLOSED AS WELL AS HIGHWAY 2690

&&

PM
Local storm report, Aug 10, 3:01 PM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
401 PM CDT WED AUG 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 AM     FLOOD            5 N BOERNE              29.87N 98.74W
08/10/2005                   KENDALL            TX   LAW ENFORCEMENT

            HIGHWAY 1376 FROM BOERNE TO SISTERDALE IS CLOSED DUE TO
            WATER OVER THE ROAD.

1012 AM     FLOOD            2 S BULVERDE            29.71N 98.45W
08/10/2005                   BEXAR              TX   LAW ENFORCEMENT

            STAHL LANE IN BULVERDE CLOSED DUE TO WATER OVER THE ROAD.

1018 AM     FLOOD            5 N PIPE CREEK          29.79N 98.93W
08/10/2005                   KERR               TX   EMERGENCY MNGR

            HIGHWAY 1283 IS CLOSED DUE TO WATER OVER THE ROAD.

1018 AM     FLOOD            10 N CASTROVILLE        29.49N 98.87W
08/10/2005                   MEDINA             TX   EMERGENCY MNGR

            HIGHWAY 2107 IS CLOSED.

1022 AM     FLOOD            7 E BULVERDE            29.74N 98.33W
08/10/2005                   COMAL              TX   LAW ENFORCEMENT

            HIGHWAY INTERSECTION 46 AND 281 IS UNDER WATER.

1041 AM     FLOOD            3 SW FLORENCE           30.81N 97.83W
08/10/2005                   WILLIAMSON         TX   COUNTY OFFICIAL

            HIGHWAY 970 FROM FLORENCE TO ANDICE IS CLOSED DUE TO
            WATER OVER THE ROAD.

1106 AM     FLOOD            5 S CONCAN              29.44N 99.73W
08/10/2005                   UVALDE             TX   DEPT OF HIGHWAYS

            HIGHWAY 2690 IS CLOSED DUE TO HIGH WATER.

1120 AM     FLOOD            5 W GEORGETOWN          30.65N 97.77W
08/10/2005                   WILLIAMSON         TX   LAW ENFORCEMENT

            HIGHWAY 29 NEAR MILE MARKER 105 IS CLOSED.

1147 AM     FLOOD            15 S PIPE CREEK         29.50N 98.93W
08/10/2005                   MEDINA             TX   EMERGENCY MNGR

            6.50 INCHES OF RAINFALL SO FAR TODAY, NUMEROUS ROADS HAVE
            BEEN CLOSED AND TWO HOME HAVE BEEN EVACUATED BECAUSE OF
            WATER COMING INTO THEIR HOMES.

1225 PM     FLOOD            8 NW AUSTIN             30.39N 97.85W
08/10/2005                   TRAVIS             TX   EMERGENCY MNGR

            LOW WATER CROSSING CLOSED AT LAKEWOOD DRIVE AND LOOP 360.
            LAKEWOOD INSIDE OF BULL CREEK PARK.

1245 PM     FLOOD            9 N AUSTIN              30.44N 97.75W
08/10/2005                   TRAVIS             TX   EMERGENCY MNGR

            FOUR LOW WATER CROSSINGS CLOSED AT THE AREA OF WATERS
            PARK ROAD.

1250 PM     FLOOD            KERRVILLE               30.04N 99.14W
08/10/2005                   KERR               TX   CO-OP OBSERVER

            MINOR STREET FLOODING THROUGHOUT THE CITY OF KERRVILLE.
            BARRICADES UP ON HILL COUNTRY DRIVE NEAR SIDNEY BAKER
            STREET.

0115 PM     FLOOD            4 SSE SCHERTZ           29.50N 98.24W
08/10/2005                   BEXAR              TX   EMERGENCY MNGR

            TRANE HALE ROAD CLOSED, INTERSECTION OF EVAN AND ELM
            WATER ROAD CLOSED.

0115 PM     FLOOD            3 NE ROUND ROCK         30.55N 97.64W
08/10/2005                   WILLIAMSON         TX   LAW ENFORCEMENT

            VEHICLE WASHED OFF LOWER WATER CROSSING ON MCNUTT CREEK.

0115 PM     FLOOD            8 NNW TAYLOR            30.68N 97.46W
08/10/2005                   WILLIAMSON         TX   LAW ENFORCEMENT

            STATE HIGHWAY 95 AT WILLIAMSON COUNTY ROAD 338 CLOSED.

0230 PM     FLOOD            UTOPIA                  29.62N 99.53W
08/10/2005                   UVALDE             TX   LAW ENFORCEMENT

            HIGHWAY 187 NORTH OF UTOPIA CLOSED.

0230 PM     FLOOD            10 N KNIPPA             29.44N 99.63W
08/10/2005                   UVALDE             TX   LAW ENFORCEMENT

            HIGHWAY 127 CLOSED AS WELL AS HIGHWAY 2690

&&

PM

The radar

The Austin/San Antonio radar (KEWX), 91 km away, was scanning. The volume nearest the first event began at 01:25 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lavaca

When
August 10, 7:25 PM CST to 7:35 PM CST
Where
Lavaca County, 3 mi E of Moulton
Measured
60 kt (69 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
29.583, -97.100

Severe thunderstorm winds blew down trees along SH532 east of Moulton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469651.